Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took antibiotic, steroid injection for sore throat and knee pain. Found high ESR. Do I have cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I have had a sore throat for four weeks.i have had three courses of antibiotics during the first course I had to have a steroid injection to help with knee pain. My gp sent me for blood test. I got the results back today of a doctor that I don't usually see he told me that my esr is quite high. I have depression and I am really worried that I have got cancer
Posted Wed, 3 Apr 2013 in Cancer
Answered by Dr. Muhammad Ishfaq Habib 47 minutes later
Thanks for the query

The high ESR does not signifies that you are having cancer. ESR is not a diagnostic test but it is an indicator in the disease process. It rises in conditions like chronic inflammations and even anemia and declines back to normal when the disease progression stops or recovery occurs.

The raised ESR can be a result of your prolonged sour throat therefore before going to depression without any reason, discuss your problem with your doctor and feel free to ask anything concerned about your health. you may need some further tests to do to find out reason for raised ESR.

If you still have some query, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor